| Model Number |
PCB00 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the same procedure.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that while trying to implant the intraocular lens (iol) into the patient's eye, a piece of the lens broke off into the eye.The surgeon removed the lens pieces, making sure no remnants were left in the patient's eye.A new lens was implanted.Through follow-up we learned that there was a ten (10) minutes delay in the procedure.The the directions for use (dfu) where followed and no other interventions were required.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: september 08, 2023.Section h3: device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod in the advanced and locked position.The handpiece was disassembled and the assembly was inspected.No issues that could cause or contribute to the complaint issue could be identified.Inspection under magnification revealed that the complaint cartridge was received with viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an appropriate amount of ophthalmic viscosurgical device (ovd)/ balanced salt solution (bss) was used.A small piece of the lens was received taped to the folding carton.The piece of the lens was cleaned and examined under magnification, no further issues could be observed.The reported issue of lens damaged could not be confirmed.However, the observed issue of iol torn is similar to the complaint issue lens damaged and could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.